CaltechAUTHORS
  A Caltech Library Service

Unique extremality

Božin, V. and Lakic, N. and Marković, V. and Mateljević, M. (1998) Unique extremality. Journal d'Analyse Mathématique, 75 (1). pp. 299-338. ISSN 0021-7670. http://resolver.caltech.edu/CaltechAUTHORS:20170508-152112969

[img] PDF - Published Version
See Usage Policy.

1801Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20170508-152112969

Abstract

Extremal mappings have been one of the main topics in the theory of quasiconformal mappings since its earliest days, when Grötzsch solved the extremal problem for two rectangles. Grötzsch showed that among all quasiconformal mappings from a rectangle R_1 onto another rectangle R_2, mapping the sides of R_1 onto the corresponding sides of R_2, there exists a unique mapping with minimal dilatation (see [Gr]). Later, Teichmüller [T] generalized Grotzsch's ideas and found many extremal quasiconformal mappings, including the uniquely extremal mapping f in the set of all quasiconformal mappings homotopic to a given sense-preserving homeomorphism between two compact Riemann surfaces R and S = f(R) of genus greater than 1. In a neighborhood of all but finitely many points on the compact Riemann surface R, the extremal map f could be expressed as a conformal map followed by an affine map followed by a conformal map. The Beltrami coefficient off is of the form k|φ|φ, where 0 ≤ k < 1 and φ is an integrable holomorphic quadratic differential.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1007/BF02788704DOIArticle
http://link.springer.com/article/10.1007%2FBF02788704PublisherArticle
http://rdcu.be/rYjIPublisherFree ReadCube access
Additional Information:© 1998 Hebrew University of Jerusalem. Received: 15 March 1998. Research of the second author supported in part by NSF grant DMS 9706769.
Funders:
Funding AgencyGrant Number
NSFDMS-9706769
Record Number:CaltechAUTHORS:20170508-152112969
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20170508-152112969
Official Citation:Božin, V., Lakic, N., Marković, V. et al. J. Anal. Math. (1998) 75: 299. doi:10.1007/BF02788704
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:77267
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:09 May 2017 21:03
Last Modified:16 May 2017 20:10

Repository Staff Only: item control page